Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Re: Strange blood pressure on meds



I take Betazok 100mg, Betazok 50mg(1/2 of 100mg tablet) and Cozaar 100mg daily for blood pressure control. This seems to work but now my blood pressure on this dosage has gone out of control for a day and a half 140/80 to 154/84 as a high. The Betazok also seems to cause my left arm muscle to ache as well. Is it possible the medicine I am taking the betazok is no good? Also my Bp will sometimes spike to very high 160/85 up to 180/90 periodically. My doctor gave me Captopril 25mg to dissolve under the tongue if BP goes to more than 180/90. As that is a Ace Blocker it seems strange to be used for that purpose. He said if BP continues to rise to 180 then I must go to hospital. Any ideas on these events is appreciated.


Your current medication regimen obviously does not control your blood pressure adequately.  Your blood pressure should be on average around 130/80 or lower.

Betazok and Cozaar are good medications.  The addition of a diuretic (hydrochlorothiazide or chlorthalidone) potentiates the effect of both metoprolol and losartan, and would be a good next step to control your blood pressure.  Another option is the addition of a calcium channel blocker, but this should probably be done after your have been started on a diuretic.

Short acting drugs are generally not very helpful.  They lower the blood pressure for a few hours, but it will be as high or higher once the drug wears off.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati